Arkansas, 2014

Flood in Arkansas, September 3 to 11, 2014

September 3 to 11, 2014 · NWS LZK · 1 event in 1 county or zone

The Cache River rose above flood stage during the early part of September as a result of additional heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$5,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Cache River rose above flood stage during the early part of September as a result of additional heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 3, 11:15 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 3, 11:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CDT WED SEP 3 2014

.DISCUSSION...

UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

SOME LOW MVFR CIGS ARE STILL HANGING ON EARLY THIS AFTERNOON...SO
HAVE KEPT MENTION OF THIS FOR SOME SITES FOR THE NEXT HR OR TWO.
OTHERWISE...VFR CONDITIONS WILL BE SEEN...WITH GENERALLY SCT TO
BKN CU ABOVE 3 KFT. SOME ISOLATED SHRA/TSRA COULD BE SEEN THIS
AFTERNOON...BUT HAVE ONLY MENTIONED VCTS AT THIS TIME AT SITES
THAT WILL HAVE BEST POTENTIAL. OVERNIGHT...WILL PROBABLY SEE MORE
FOG/LOW CIGS AS WINDS WILL AGAIN BE LIGHT. IMPROVING CONDITIONS
WILL THEN BE SEEN BY LATE THU MORNING.

&&

PREV DISCUSSION... /ISSUED 335 AM CDT WED SEP 3 2014/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

WEAK UPPER RIDGING WILL BUILD BACK INTO THE AREA TODAY...PUSHING A
BOUNDARY BACK TO THE NORTH. CONVECTION IN THE PLAINS...WHICH HAS
BEEN AN ISSUE THE LAST FEW NIGHTS...SHOULD MOSTLY STAY NORTH OF
THE AREA TODAY. HOWEVER...THERE WILL BE ISOLATED SHOWERS/STORMS
OVER THE NORTHEAST HALF OF ARKANSAS AS THE FRONT MOVES NORTH...AND
A WEAK WAVE MOVES AROUND THE PERIPHERY OF THE RIDGE.

THURSDAY SHOULD BE DRY BEFORE THE RIDGE STARTS TO BREAK DOWN...AND
ANOTHER FRONT APPROACHES FROM THE PLAINS. THE FRONT IS EXPECTED TO
MOVE INTO THE REGION ON SATURDAY...LIKELY BRINGING THE NEXT BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS WILL ALSO COOL
TEMPERATURES DOWN A BIT.

LONG TERM...SUNDAY THROUGH TUESDAY

UPPER LEVEL HIGH PRESSURE WILL BE OVER TEXAS TO BEGIN THE LONG
TERM PERIOD PROVIDING NORTHWEST FLOW ALOFT FOR MUCH OF THE EASTERN
U.S. THE HIGH WILL SPREAD ACROSS THE SOUTHERN U.S. THROUGH
TUESDAY. THIS WILL BRING A ZONAL FLOW TO THE CENTRAL AND EASTERN
U.S.

UNSETTLED WEATHER IS EXPECTED DURING THE LONG TERM PERIOD. A COLD
FRONT WILL BE MOVING THROUGH THE STATE...AND SHOULD EXIT BY SUNDAY
AFTERNOON. BEST RAIN CHANCES WILL BE IN THE MORNING THEN DECREASING
IN THE AFTERNOON AND EVENING. ANOTHER FRONT MOVES INTO THE PLAINS
MONDAY AND THEN THROUGH MISSOURI AS A WARM FRONT TUESDAY. SEVERAL
SHORT WAVES WILL MOVE ALONG THE MISSOURI BORDER MONDAY AND TUESDAY.
WILL KEEP SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS FOR MONDAY
AFTERNOON THROUGH TUESDAY IN THE NORTH...AND BEGINNING IN CENTRAL
AND SOUTH SECTIONS TUESDAY NIGHT. TEMPERATURES WILL BE NEAR TO
SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     91  70  94  73 /  20  10  10  10
CAMDEN AR         91  72  94  74 /  20  10  10  10
HARRISON AR       89  70  92  71 /  20  10  10  10
HOT SPRINGS AR    91  74  93  74 /  20  10  10  10
LITTLE ROCK   AR  92  74  94  74 /  20  10  10  10
MONTICELLO AR     92  73  92  74 /  20  10  10  10
MOUNT IDA AR      90  71  92  73 /  20  10  10  10
MOUNTAIN HOME AR  91  70  94  72 /  20  10  10  10
NEWPORT AR        91  70  93  73 /  20  10  10  10
PINE BLUFF AR     91  71  93  74 /  20  10  10  10
RUSSELLVILLE AR   92  71  94  73 /  20  10  10  10
SEARCY AR         92  70  93  73 /  20  10  10  10
STUTTGART AR      92  72  92  74 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Sep 3, 5:59 AM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
659 AM CDT WED SEP 3 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
659 AM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT THROUGH MID MORNING FOR PARTS OF
ARKANSAS. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES. SHOWERS
AND THUNDERSTORMS ARE MOVING THROUGH MISSOURI THIS MORNING. THOUGH
MUCH OF THE ACTIVITY IS EXPECTED TO REMAIN NORTH OF ARKANSAS...SOME
THUNDERSTORMS COULD AFFECT NORTH AND EAST ARKANSAS DURING THE DAY.
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL START FRIDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE WEEKEND
AS A COLD FRONT MOVES THROUGH. ALTHOUGH A STRONG STORM OR TWO CAN
NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
September 3, 2:00 PM CST to September 11, 9:00 AM CST
Where
Woodruff County, Patterson to 0.36 mi NNW of Cavell
Cause
Heavy Rain
Crop damage
$5,000
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

The Cache River at Patterson rose above flood stage during the afternoon hours of the 3rd, then fell back below flood stage during the morning hours of the 11th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541521.